Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 27, 2021Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 27, 2021, 3:15 PM CDT for Osage County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2021, 3:15 PM CDT (20:15 UTC)
Expired
May 27, 2021, 4:00 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 3:40 PM CDTTSTM WND GST 6010 Ese Hominy, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

972 
WWUS84 KTSA 272015
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
315 PM CDT Thu May 27 2021
 
OKZ054-059-272100-
Osage OK-Pawnee OK-
315 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL
PAWNEE COUNTIES UNTIL 400 PM CDT...

At 314 PM CDT, a strong thunderstorm was located 5 miles northwest of
Hominy, moving east at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Skiatook...                       Hominy...
Cleveland...                      Fairfax...
Barnsdall...                      Sperry...
Shidler...                        Wynona...
Avant...                          Blackburn...
Bartlesville Municipal Airport... Sunset Lake...
Osage Hills State Park...         Okesa...
Tallant...                        Pershing...
Nelagoney...                      Wolco...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3633 9669 3677 9672 3680 9601 3628 9600
TIME...MOT...LOC 2014Z 267DEG 50KT 3645 9648 

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 27, 2:14 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 27, 2:14 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Thu May 27 2021

.DISCUSSION...
Widespread strong to severe thunderstorms ongoing are expected to
continue across eastern Oklahoma into the evening hours. It
appears there will be multiple rounds of storms for northeastern
Oklahoma over the next several hours with all hazards possible
including a few tornadoes and some very large hail possible as the
atmosphere becomes even more unstable this afternoon. An outflow
boundary is currently emanating from the convection north of I-44
and is propagating southward toward the I-44 corridor. Where this
boundary sets up later this afternoon will serve as a focus for an
enhanced tornado risk somewhere over northeastern Oklahoma.
Current low level wind fields aren't too supportive of a big
tornado threat, but some localized areas near the boundary will
become more supportive as low level winds back some toward this
evening. One of the driving factors will be storm mode by the
time, as the storms transition to a southeastward advancing MCS
this evening and into the overnight hours. If storms can remain
discrete enough later this afternoon, a localized tornado risk
will exist along and south of the outflow boundary through the
evening hours. Tornadoes will remain possible along the leading
edge of the line as it moves into western Arkansas and far
southeast Oklahoma later this evening and tonight. The flooding
risk will be of concern this afternoon and evening as well as
storms train over the same areas and more storms develop and move
through with the cold front currently moving into northwest
Oklahoma. Anomalously high PWAT values will favor very high
rainfall rates and locally 5-6 inches of rain will be possible
through this evening in some locations.

Past tonight, the front will largely push south of the forecast
area by Friday morning ushering in some cooler and drier
conditions for the holiday weekend. A few showers and storms will
remain possible across far southern Oklahoma throughout the day
Friday, but any severe risk looks like it will stay south of the
Red River Friday afternoon. Surface high pressure will settle into
the area Friday night and Saturday morning. That along with some
clearing skies will allow temperatures to drop into the 40s for
some locations in northeast Oklahoma and northwest Arkansas, with
possibly some mid to even lower 40s possible for some of the
normally cooler sites of northwest Arkansas. The unseasonably cool
airmass will remain in place through the weekend with highs
largely in the lower to mid 70s and dry weather through at least
Sunday across the region. Rain chances return by Monday as another
slow moving trough digs into the Desert Southwest. Most of the
rain should remain to our west on Monday, but better chances
arrive Monday night into Tuesday. Severe potential appears to be
pretty marginal for now for the first part of the week. Shower and
storm chances will continue through the rest of the week, with
some better severe potential returning by next Thursday or so as
better instability returns by then.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  59  73  52 /  90  90  10  10
FSM   87  66  79  55 /  50 100  10  10
MLC   84  63  76  55 /  30 100  20  20
BVO   81  54  71  46 /  90  60   0   0
FYV   81  57  72  45 /  80 100  10   0
BYV   81  58  70  46 /  80 100  10   0
MKO   83  60  73  52 /  70 100  10  10
MIO   80  55  70  47 /  90  90   0   0
F10   82  60  73  52 /  70 100  10  10
HHW   84  67  80  59 /  10  90  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ054>072.

AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
     019-020.

&&

LONG TERM....99
Hazardous weather outlook, May 27, 1:05 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
105 PM CDT Thu May 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
105 PM CDT Thu May 27 2021

...SEVERE STORMS LIKELY THRU TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...East Central, Northeast Oklahoma.
	ONSET...After 2 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma; Northwest Arkansas.
	ONSET...Ongoing.

 AREA AT GREATEST RISK...Areas along and west of highway 69 and
north of I-40.

FLASH FLOOD.
	RISK...Limited to Elevated.
 	AREA...Areas along north of I-40.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma; Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Areas along and north of I-40.

DISCUSSION...

A significant risk of severe weather exists this afternoon into
the early evening across northeast and east central Oklahoma, with
an elevated threat across northwest Arkansas and southeast
Oklahoma tonight. Discrete storms this afternoon into the early
evening will be capable of producing tornadoes, very large hail to
2 inches or greater in diameter, and damaging winds. Any storm
that can interact with any lingering boundaries could potentially
produce a strong tornado. Storms will eventually congeal into a
line or complex and move into western Arkansas and southeast
Oklahoma tonight, with the threat transitioning to damaging winds
to around 70 mph over wider swaths. A low tornado threat would
exist on the leading edge of any bows that can surge east to
northeast. Storms should exit the region around or shortly after
midnight tonight.

Multiple rounds of heavy rain producing thunderstorms are possible
mainly along and north of I-40 thru early evening, and could lead
to some flash flooding. Locally heavy rainfall is also possible
with the storm complex south of I-40 tonight, but the system will
be more progressive by then, limiting the heavy rain potential.
Some main-stem rivers may experience flooding as well as runoff
from this event occurs.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY thru TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...

Limited thunderstorm potential will exist down near the Red River
on Friday, but the best severe weather potential will be south of
the river in Texas.

Storm chances will return next week, but the potential for
widespread organized severe weather appears low at this point. A
weak storm system could bring some locally heavy rain potential by
midweek next week.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, May 27, 1:26 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
126 PM CDT Thu May 27 2021

OKZ054-059-271900-
Osage OK-Pawnee OK-
126 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES UNTIL 200 PM CDT...

At 126 PM CDT, a strong thunderstorm was located over Fairfax, moving
east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pawhuska...                       Fairfax...
Shidler...                        Wynona...
Ralston...                        Burbank...
Pearsonia...                      Eastern Kaw Lake...
Webb City...                      Pershing...
Nelagoney...                      Apperson...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3691 9626 3644 9620 3640 9685 3675 9688
      3674 9683 3676 9682 3677 9682 3677 9679
      3678 9679 3678 9675 3682 9675
TIME...MOT...LOC 1826Z 256DEG 30KT 3659 9670

69
Special weather statement, May 27, 1:29 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 PM CDT Thu May 27 2021

OKZ057-058-063-271915-
Craig OK-Delaware OK-Ottawa OK-
129 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRAIG...NORTHWESTERN
DELAWARE AND OTTAWA COUNTIES UNTIL 215 PM CDT...

At 129 PM CDT, a strong thunderstorm was located 4 miles north of
Bernice State Park, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Miami...                          Grove...
Fairland...                       Afton...
Bernice...                        Wyandotte...
Narcissa...                       Bernice State Park...
Ottawa...                         Cayuga...
Peoria...                         Twin Bridges State Park...

This includes Interstate 44 between mile markers 291 and 321.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3662 9462 3661 9505 3682 9504 3698 9462
TIME...MOT...LOC 1829Z 236DEG 25KT 3669 9489

69
Special weather statement, May 27, 1:55 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
155 PM CDT Thu May 27 2021

OKZ054-059-272000-
Osage OK-Pawnee OK-
155 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE AND NORTHWESTERN PAWNEE
COUNTIES UNTIL 300 PM CDT...

At 154 PM CDT, a strong thunderstorm was located 4 miles west of
Pawhuska, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Fairfax...                        Barnsdall...
Shidler...                        Wynona...
Ralston...                        Avant...
Burbank...                        Foraker...
Bigheart...                       Bartlesville Municipal Airport...
Osage Hills State Park...         Pearsonia...
Hulah...                          Sunset Lake...
Okesa...                          Sooner Lake...
Southern Kaw Lake...              Webb City...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3687 9675 3697 9600
      3650 9600 3634 9703 3651 9703 3651 9701
      3653 9698 3655 9690 3658 9689 3660 9692
      3658 9698 3659 9705 3660 9704 3669 9707
TIME...MOT...LOC 1854Z 250DEG 22KT 3666 9642

69
Local storm report, May 27, 3:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     AVANT                   36.49N 96.06W
05/27/2021  M64 MPH          OSAGE              OK   TRAINED SPOTTER

&&
Local storm report, May 27, 3:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             OCHELATA                36.60N 95.98W
05/27/2021  M0.88 INCH       WASHINGTON         OK   EMERGENCY MNGR

&&
Special weather statement, May 27, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
315 PM CDT Thu May 27 2021

OKZ054-059-272100-
Osage OK-Pawnee OK-
315 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL
PAWNEE COUNTIES UNTIL 400 PM CDT...

At 314 PM CDT, a strong thunderstorm was located 5 miles northwest of
Hominy, moving east at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Skiatook...                       Hominy...
Cleveland...                      Fairfax...
Barnsdall...                      Sperry...
Shidler...                        Wynona...
Avant...                          Blackburn...
Bartlesville Municipal Airport... Sunset Lake...
Osage Hills State Park...         Okesa...
Tallant...                        Pershing...
Nelagoney...                      Wolco...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3633 9669 3677 9672 3680 9601 3628 9600
TIME...MOT...LOC 2014Z 267DEG 50KT 3645 9648

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:08 AM CDTRiver Flood WarningTSAOttawa29 hr
May 27, 9:58 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 27, 10:46 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more11 hr
May 27, 11:31 AM CDTAreal Flood AdvisoryTSAOttawa3 hr
May 27, 12:30 PM CDTSpecial Weather StatementTSAWashington45 min
May 27, 12:41 PM CDTSpecial Weather StatementTSAOttawa34 min
May 27, 12:46 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa44 min
May 27, 12:57 PM CDTSevere Thunderstorm WarningTSAOsage27 min
May 27, 1:12 PM CDTSpecial Weather StatementTSANowata, Washington63 min
May 27, 1:26 PM CDTSpecial Weather StatementTSAOsage34 min
May 27, 1:29 PM CDTSpecial Weather StatementTSAOttawa46 min
May 27, 1:30 PM CDTFlash Flood WarningTSAOttawa6 hr
May 27, 1:35 PM CDTAreal Flood AdvisoryTSACraig, Nowata2 hr
May 27, 1:40 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 27, 1:55 PM CDTSpecial Weather StatementTSAOsage65 min
May 27, 2:36 PM CDTAreal Flood AdvisoryTSAOsage, Washington92 min
May 27, 2:37 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington53 min
May 27, 2:54 PM CDTRiver Flood WarningTSACherokee5 hr
May 27, 2:54 PM CDTRiver Flood AdvisoryTSACherokee, Delaware22 hr
May 27, 2:54 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware35 hr
May 27, 3:08 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington52 min
May 27, 3:18 PM CDTSevere Thunderstorm WarningTSACreek57 min
May 27, 3:23 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 27, 3:27 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers63 min
May 27, 3:42 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee48 min
May 27, 3:49 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Pawnee, Rogers and 2 more56 min
May 27, 3:51 PM CDTFlash Flood WarningTSACraig, Nowata3 hr
May 27, 4:08 PM CDTFlash Flood WarningTSAOsage, Washington3 hr
May 27, 4:15 PM CDTSpecial Weather StatementTSAOkmulgee30 min
May 27, 4:18 PM CDTFlash Flood WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington3 hr
May 27, 4:26 PM CDTSpecial Weather StatementTSATulsa, Wagoner34 min
May 27, 4:34 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa56 min
May 27, 4:42 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Rogers, Tulsa, Wagoner3 hr
May 27, 4:46 PM CDTSpecial Weather StatementTSADelaware, Mayes59 min
May 27, 4:51 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee39 min
May 27, 4:59 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Rogers3 hr
May 27, 5:07 PM CDTSpecial Weather StatementTSAWagoner38 min
May 27, 5:26 PM CDTSpecial Weather StatementTSADelaware34 min
May 27, 5:26 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee64 min
May 27, 5:39 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner51 min
May 27, 5:47 PM CDTSpecial Weather StatementTSAOkmulgee43 min
May 27, 6:06 PM CDTSevere Thunderstorm WarningTSAOkfuskee39 min
May 27, 6:07 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee3 hr
May 27, 6:10 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee50 min
May 27, 6:26 PM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Okmulgee, Wagoner2 hr
May 27, 6:34 PM CDTSpecial Weather StatementTSACherokee41 min
May 27, 6:35 PM CDTAreal Flood WarningTSACraig, Nowata12 hr
May 27, 6:35 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee40 min
May 27, 6:51 PM CDTAreal Flood WarningTSAOsage, Washington12 hr
May 27, 6:51 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee39 min
May 27, 6:59 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg46 min
May 27, 4:31 PM CDTSpecial Weather StatementTSABenton29 min
May 27, 4:37 PM CDTSevere Thunderstorm WarningTSABenton, Washington53 min
May 27, 4:55 PM CDTSpecial Weather StatementTSAMadison35 min
May 27, 5:11 PM CDTSpecial Weather StatementTSAMadison34 min
May 27, 5:49 PM CDTSpecial Weather StatementTSABenton41 min
May 27, 6:16 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
May 27, 6:29 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington61 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.